Alert archive / Ohio / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 98, NWS Cleveland, OH

July 26, 2014Ashland County, Holmes County, Wayne County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2014, 5:30 PM EDT for Ashland County, Holmes County, Wayne County, Ohio. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2014, 5:30 PM EDT (21:30 UTC)
Expired
Jul 26, 2014, 6:00 PM EDT
In force
30 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

Counties Ashland County, OH, Holmes County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 92 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 5:55 PM EDTTSTM WND DMG3 S Ashland, OH2 TREES DOWNED SOUTH OF ASHLAND. A FEW POWER OUTAGES REPORTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 9.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WUUS51 KCLE 262130
SVRCLE
OHC005-075-169-262230-
/O.NEW.KCLE.SV.W.0098.140726T2130Z-140726T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
530 PM EDT SAT JUL 26 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ASHLAND COUNTY IN NORTH CENTRAL OHIO
  WESTERN HOLMES COUNTY IN NORTHEAST OHIO
  SOUTHWESTERN WAYNE COUNTY IN NORTHEAST OHIO

* UNTIL 630 PM EDT

* AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES EAST OF HAYESVILLE TO 8
  MILES SOUTHWEST OF HAYESVILLE...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHREVE...
  SHREVE...
  HOLMESVILLE...
  MILLERSBURG...
  LOUDONVILLE...
  NASHVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4045 8218 4057 8218 4056 8234 4072 8234
      4073 8238 4080 8238 4094 8205 4067 8189
      4045 8188 4044 8189
TIME...MOT...LOC 2130Z 336DEG 28KT 4081 8211 4069 8237

$$

KUBINA
2 follow-up statements
935 
WWUS51 KCLE 262154
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
554 PM EDT SAT JUL 26 2014

OHC005-169-262205-
/O.CAN.KCLE.SV.W.0098.000000T0000Z-140726T2230Z/
ASHLAND OH-WAYNE OH-
554 PM EDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAYNE AND
SOUTHERN ASHLAND COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHWESTERN OHIO.

LAT...LON 4045 8218 4057 8218 4057 8220 4057 8222
      4067 8222 4067 8193 4066 8189 4045 8188
      4044 8189
TIME...MOT...LOC 2155Z 336DEG 28KT 4063 8201 4051 8227

$$

OHC075-262230-
/O.CON.KCLE.SV.W.0098.000000T0000Z-140726T2230Z/
HOLMES OH-
554 PM EDT SAT JUL 26 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR WESTERN HOLMES COUNTY...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HOLMESVILLE TO 10 MILES WEST
OF GLENMONT...OR ALONG A LINE EXTENDING FROM SHREVE TO 14 MILES
NORTHEAST OF MOUNT VERNON...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MILLERSBURG...KILLBUCK...HOLMESVILLE AND GLENMONT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR NORTHWESTERN OHIO.

&&

LAT...LON 4045 8218 4057 8218 4057 8220 4057 8222
      4067 8222 4067 8193 4066 8189 4045 8188
      4044 8189
TIME...MOT...LOC 2155Z 336DEG 28KT 4063 8201 4051 8227

$$
338 
WWUS51 KCLE 262200
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
600 PM EDT SAT JUL 26 2014

OHC075-262211-
/O.CAN.KCLE.SV.W.0098.000000T0000Z-140726T2230Z/
HOLMES OH-
600 PM EDT SAT JUL 26 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOLMES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES
A RISK.

LAT...LON 4045 8218 4057 8218 4057 8220 4057 8222
      4067 8222 4067 8193 4066 8189 4045 8188
      4044 8189
TIME...MOT...LOC 2201Z 336DEG 28KT 4059 8199 4047 8225

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:01 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jul 26, 3:01 PM EDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT SAT JUL 26 2014

.SYNOPSIS...
LOW PRESSURE OVER WISCONSIN WILL SLOWLY MOVE EAST INTO NEW ENGLAND
BY MONDAY THEN MOVE NORTH THROUGH EASTERN CANADA TUESDAY. HIGH
PRESSURE OVER THE CENTRAL PLAINS MONDAY NIGHT WILL PUSH UP THE OHIO
VALLEY TUESDAY AND WEDNESDAY...BUT UPPER LEVEL LOW PRESSURE WILL
REMAIN OVER THE EASTERN GREAT LAKES THROUGH THE END OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY/...
CONSOLIDATING LOW PRESSURE OVER THE UPPER MIDWEST WILL COME TOGETHER
OVER LAKE MICHIGAN BY 12Z SUN. STRONG CONVECTION ALREADY FIRING FROM
NRN INDIANA INTO NW OH SO WILL START OFF FORECAST PERIOD WITH FOCUS
ON THAT AREA...WITH MENTION OF POSSIBLE SEVERE.

THE BEST LOW LEVEL CONVERGENCE AND MOISTURE LOOKS TO POOL OVER IL
AND INDIANA SO THIS SHOULD BE THE AREA WHERE A MCS DEVELOPS TONIGHT.
AN EASTWARD MOVEMENT LOOKS MOST LIKELY SO THE SOUTHERN HALF OF THE
CWA SEEMS THE BEST BET TO HAVE TO DEAL WITH THE COMPLEX AND ANY
POTENTIAL SEVERE WX.

TEMPS TONIGHT WILL BE WARMER WITH LOWS MOSTLY 65 TO 70 AS WARM
ADVECTION CONTINUES ALONG WITH THE ADDED CLOUD COVER.

&&

.SHORT TERM /6 AM SUNDAY THROUGH TUESDAY NIGHT/...
THE FIRST HALF OF THE DAY SHOULD HAVE THE COMPLEX WORKING EAST
ACROSS THE SOUTH. THINK THERE WILL BE SOMEWHAT OF A LULL BEHIND THIS
COMPLEX THEN DAYTIME HEATING AND INCREASING DYNAMICS FROM A VIGOROUS
UPPER IMPULSE APPROACHING FROM THE WNW WILL DESTABILIZE THE AIRMASS
AND LEAD TO NUMEROUS CELLS DEVELOPING DURING THE LATER PART OF THE
DAY INTO SUN NIGHT. ONCE AGAIN THERE WILL BE A THREAT FOR SEVERE
STORMS.

COOLER AIR WILL START TO SPREAD IN THE SECOND HALF OF SUN NIGHT SO
THE AIRMASS WILL START TO STABILIZE TO END THE THUNDER THREAT FROM
WEST TO EAST. THE UPPER TROUGH STILL OVER THE EAST ON MON MAY
PROVIDE ENOUGH COOL AIR ALOFT FOR SOME THUNDER BUT FOR THE MOST PART
SHOULD JUST SEE SHRA.

DRIER AIR PUSHING SE INTO THE WEST SHOULD END THE THREAT FOR RAIN BY
MON NIGHT. LAKE EFFECT CONDITIONS WILL BECOME MORE FAVORABLE MON
NIGHT AND TUE SO PROBABLY WILL SEE SCT SHRA HANG AROUND THE
SNOWBELT. ANOTHER UPPER S/W IS EXPECTED TO DIVE SE TO HELP REINFORCE
THE MAIN TROUGH OVER THE EASTERN LAKES MUCH OF THE REST OF THE WEEK.
THUS...MAY SEE THE SCT SHRA CONCENTRATED IN THE SNOWBELT BECOME MORE
WIDESPREAD BY TUE NIGHT.

TEMPS SUN SHOULD STILL BE NEAR NORMAL THEN THE COOL AIR WITH THE
UPPER TROUGH WILL SPREAD OVER THE AREA MON AND REMAIN IN PLACE ALL
WEEK SO TEMPS WILL STAY BELOW NORMAL FOR TUE.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
UNSEASONABLY COOL UPPER TROUGH WILL PERSIST THROUGH THIS PERIOD WITH
SOME WEAKENING. WEAK VORT LOBES WILL PIVOT AROUND THE UPPER TROUGH
AND WITH RELATIVELY WARM LAKE ERIE... LAKE ENHANCED INSTABILITY
SHOWERS CAN BE EXPECTED. 850 MB TEMPERATURES WILL GRADUALLY WARM
FROM LESS THAN 10C TO NEAR 12C WHICH SHOULD ALLOW SURFACE TEMPS TO
SLOWLY WARM BUT REMAIN BELOW AVERAGE.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
GENERALLY VFR CONDITIONS ARE EXPECT THIS AFTERNOON BUT SCATTERED
TO WIDELY SCATTERED SHOWERS AND STORMS MAY DEVELOP AFTER 20-21 UTC
BUT CONFIDENCE IN TIMING AND LOCATION IS LOW SO HAVE INCLUDED JUST
VCTS IN TAFS. EXPECT CONVECTION TO DIMINISH AROUND SUNSET WITH
MVFR FOG DEVELOPING AFTER 06 UTC AND PERSISTING UNTIL 13-14 UTC.
CONVECTION WILL DEVELOP AND INTENSIFY BY NOON WITH THE APPROACH OF
A COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE
ESPECIALLY FROM MFD TO CAK TO YNG.

OUTSIDE OF STORMS SW WINDS 5 TO 12 KNOTS CAN BE EXPECTED.

OUTLOOK...NON VFR IN SHOWERS AND THUNDERSTORMS SUN EVENING THRU
MON.

&&

.MARINE...
AN UNSETTLED PERIOD IS EXPECTED AS THE UPPER FLOW AMPLIFIES AND
WINDS INCREASE. SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE
NUMEROUS ON SUNDAY AS A COLD FRONT APPROACHES AND CROSSES THE LAKE
SUNDAY EVENING. WITH THE LAKE NEAR 23C AND COLD ADVECTION BEGINNING
AFTER THE COLD FRONTAL PASSAGE...HIGHER WINDS WILL MIX TO THE LAKE
SURFACE. A SMALL CRAFT ADVISORY WILL BE NEEDED BEGINNING SUNDAY
EVENING AND LASTING INTO TUESDAY AS NORTHWEST WINDS INCREASE TO
20-27 KNOTS. CONDITIONS WILL GRADUALLY RELAX TOWARD THE MIDDLE OF
THE WEEK AS A WEAK SURFACE HIGH BUILDS OVER THE REGION FROM THE WEST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...LAPLANTE
AVIATION...LAPLANTE
MARINE...LAPLANTE
Hazardous weather outlook, Jul 26, 3:17 PM EDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT SAT JUL 26 2014

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027-028-033-036-089-
PAZ001>003-271930-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
MAHONING-MARION-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
317 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT
MAINLY FOR THE AREA SOUTH OF A LINE FROM TOLEDO TO YOUNGSTOWN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR THE ENTIRE
AREA SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ029>032-037-038-047-271930-
RICHLAND-ASHLAND-WAYNE-STARK-MORROW-HOLMES-KNOX-
317 PM EDT SAT JUL 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS FOR THE AREA
SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

Nearby

Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.